MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 25132-5
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for siphon, reflux, pressure-flow, and pre-implantation testing.There was proteinaceous debris observed within the interior and exterior of the valve.However, the returned valve did not meet the requirements for leak testing due to a tear in the top of the proximal occluder.It is unknown how or when this damage occurred.The instructions for use (ifu) that accompany the device caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ the ifu also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ approximately 23.5 cm of the ventricular catheter was returned.It met the requirements for patency and leak testing.Approximately 90 cm of the peritoneal catheter was returned.It met the requirements for patency and leak testing.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that when the doctor did the cerebrospinal fluid shunt surgery, during the test before catheterization, they found the valve anti-siphon leaked.According to the report, the device was never implanted, and the patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
Patient weight updated.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6800394
Report Number2021898-2017-00450
Device Sequence Number13742539
Product Code JXG
UDI-Device Identifier00643169466418
UDI-Public00643169466418
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number25132-5
Device Lot NumberE06395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight67